MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER

ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER
Model Number 620-0221511-01
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll medical corporation has received the product and will be providing a supplemental report when our investigation is completed.
 
Event or Problem Description
Complainant alleged that while attempting to treat a male patient (age unknown), sparks were emitted from the electrode pads.Complainant indicated that the patient sustained first degree burns.
 
Additional Manufacturer Narrative
The returned pro-padz radiolucent solid gel electrodes lot 1725c were evaluated and found in good condition, with no exposed conductive elements or damaged wiring.Both pads were covered with long strands of hair, indicating skin preparation was a factor as part of application.Electrical testing showed low pad-to-pad impedance; however, the event logs recorded a high patient impedance of 183 ohms at the time of therapy, which can cause sparking during cardioversion.High impedance is commonly associated with skin prep, proper electrode placement, or poor coupling.Based on the returned pads and event data, the high impedance was attributted to skin preparation.The instructions for use (ifu) for the pro-padz radiolucent electrodes (r1345-112 rev.J) defines the importance of proper skin preparation and electrode application and how lack of either one can lead to possible arcing and skin burns.Analysis for reports of this type has not identified an increase in trend.

Brand Name
X SERIES
Common Device Name
DEFIBRILLATOR/PACEMAKER
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
Manufacturer Contact
scott august
269 mill road
chelmsford, MA 01824
9784219552
MDR Report Key23671670
Report Number1220908-2025-04513
Device Sequence Number9846696
Product Code MKJ
UDI-Device Identifier00847946018757
UDI-Public(01)00847946018757
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P160022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number620-0221511-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/28/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale